doi: 10.3934/cpaa.2021043

On the attractor for a semilinear wave equation with variable coefficients and nonlinear boundary dissipation

1. 

Key Laboratory of Systems and Control, Institute of Systems Science, Academy of Mathematics and Systems Science, Chinese Academy of Sciences, Beijing 100190, China

2. 

School of Mathematical Sciences University of Chinese Academy of Sciences, Beijing 100049, China

* Corresponding author

Received  October 2020 Revised  January 2021 Published  March 2021

Fund Project: The work is supported by the National Science Foundation of China, grants no. 12071463 and no. 61573342 and Key Research Program of Frontier Sciences, CAS, no. QYZDJ-SSW-SYS011

Long time behavior of a semilinear wave equation with variable coefficients with nonlinear boundary dissipation is considered. It is shown that the existence of global and compact attractors depends on the curvature properties of a Riemannian metric given by the variable coefficients.

Citation: Jiacheng Wang, Peng-Fei Yao. On the attractor for a semilinear wave equation with variable coefficients and nonlinear boundary dissipation. Communications on Pure & Applied Analysis, doi: 10.3934/cpaa.2021043
References:
[1]

I. Chueshov, Strong solutions and attractors for von Karman equations, Math USSR Sbornik, 69 (1991), 25-36.  doi: 10.1070/SM1991v069n01ABEH001230.  Google Scholar

[2]

I. ChueshovM. Eller and I. Lasiecka, On the attractor for a semilinear wave equation with critical exponent and nonlinear boundary dissipation, Commun. PDE., 27 (2002), 1901-1951.  doi: 10.1081/PDE-120016132.  Google Scholar

[3]

I. Chueshov and I. Lasiecka, Attractors for second-order evolution equations with a nonlinear damping, J. Dyn. Differ. Equ., 16 (2004), 469-512.  doi: 10.1007/s10884-004-4289-x.  Google Scholar

[4]

I. ChueshovM. Eller and I. Lasiecka, Finite dimensionality of the attractor for a semilinear wave equation with nonlinear boundary dissipation, Commun. Partial Differ. Equ., 29 (2005), 1847-1876.  doi: 10.1081/PDE-200040203.  Google Scholar

[5]

I. Chueshov and I. Lasiecka, On global attractor for 2D Kirchhoff-Boussinesq model with supercritical nonlinearity, Commun. Partial Differ. Equ., 36 (2010), 67-99.  doi: 10.1080/03605302.2010.484472.  Google Scholar

[6]

I. ChueshovIgor and I. Lasiecka, Global attractors for von Karman evolutions with a nonlinear boundary dissipation, J. Differ. Equ., 198 (2004), 196-231.  doi: 10.1016/j.jde.2003.08.008.  Google Scholar

[7]

I. Chueshov and I. Lasiecka, Attractors and long time behavior of von Karman thermoelastic plates, Appl. Math. Optim., 58 (2008), 195-241.  doi: 10.1007/s00245-007-9031-8.  Google Scholar

[8]

E. Fereisel, Global attractors for semilinear damped wave equations with supercritical exponent, J. Differ. Equ., 116 (1995), 431-447.  doi: 10.1006/jdeq.1995.1042.  Google Scholar

[9]

B. Francesca and D. Toundykov, Finite dimensional attractor for a composite system of wave/plate equations with localised damping, Nonlinearity, 23 (2010), 2271-2306.  doi: 10.1088/0951-7715/23/9/011.  Google Scholar

[10]

J. Ghidaglia and R. Temam, Regularity of the solutions of second order evolution equations and their attractors, Annali Della Scuola Normale Superiore di Pisa, 14 (1987), 485-511.   Google Scholar

[11]

J. Ghidaglia and R. Temam, Attractors of damped nonlinear hyperbolic equations, J. Math. Pure Appl., 66 (1987), 273-319.   Google Scholar

[12]

J. Hale, Asymptotic Behavior of Dissipative Systems, AMS, 1988. doi: 10.1090/surv/025.  Google Scholar

[13]

A. Haraux, Semilinear Hyperbolic Problems in Bounded Domains, In MathematicalReports, Harwood Gordon Breach, NewYork, 1987.  Google Scholar

[14]

I. Lasiecka, Finite-Dimensionality of Attractors Associated with von Karman Plate Equations and Boundary Damping, J. Differ. Equ., 117 (1995), 357-389.  doi: 10.1006/jdeq.1995.1057.  Google Scholar

[15]

I. Lasiecka, Local and global compact attractors arising in nonlinear elasticity, the case of noncompact nonlinearity and nonlinear dissipation, J. Math. Anal. Appl., 196 (1995), 332–C360. doi: 10.1006/jmaa.1995.1413.  Google Scholar

[16]

I. Lasiecka and D. Tataru, Uniform boundary stabilization of a semilinear wave equation with nonlinear boundary dissipation, Differ. Integral Equ., 6 (1993), 507-533.   Google Scholar

[17]

I. Lasiecka and R. Triggiani, Uniform stabilization of the wave equation with dirichlet or Neumann feedback control without geometrical conditions, Appl. Math. Optim., 25 (1992), 189-224.  doi: 10.1007/BF01182480.  Google Scholar

[18]

I. LasieckaI. Chueshov and F. Bucci, Global attractor for a composite system of nonlinear wave and plate equations, Commun. Pure Appl. Anal., 6 (2012), 113-140.  doi: 10.3934/cpaa.2007.6.113.  Google Scholar

[19]

I. Lasiecka and I. Chueshov, Existence, uniqueness of weak solutions and global attractors for a class of nonlinear 2D Kirchhoff-Boussinesq models, Discrete Contin. Dyn. Syst., 15 (2012), 777-809.  doi: 10.3934/dcds.2006.15.777.  Google Scholar

[20]

R. Showalter, Monotone operators in banach spaces and nonlinear partial differential equations, AMS, Providence, 1997. doi: 10.1090/surv/049.  Google Scholar

[21]

J. Simon, Compact sets in the space $L^p(0, T;B)$, Annali di Matematica Pura ed Applicata Serie, 148 (1987), 65-96.  doi: 10.1007/BF01762360.  Google Scholar

[22]

R. Temam, Infinite Dimensional Dynamical Systems in Mechanics and Physics, Springer-Verlag, 1988. doi: 10.1007/978-1-4684-0313-8.  Google Scholar

[23]

R. Triggian and P. F. Yao, Carleman estimates with no lower-order terms for general riemann wave equations. global uniqueness and observability in one shot, Appl. Math. Optim., 46 (2002), 331-375.  doi: 10.1007/s00245-002-0751-5.  Google Scholar

[24]

P. F. Yao, On the observability inequalities for the exact controllability of the wave equation with variable coefficients, SIAM J. Control Optim., 37 (1999), 1568-1599.  doi: 10.1137/S0363012997331482.  Google Scholar

[25]

P. F. Yao, Boundary controllability for the quasilinear wave equation, Appl. Math. Optim., 61 (2010), 191-233.  doi: 10.1007/s00245-009-9088-7.  Google Scholar

[26]

P. F. Yao, Global smooth solutions for the quasilinear wave equation with boundary dissipation, J. Differ. Equ., 241 (2007), 62-93.  doi: 10.1016/j.jde.2007.06.014.  Google Scholar

[27] P. F. Yao, Modeling and Control in Vibrational and Structural Dynamics. A differential geometric approach. Chapman Hall/CRC Applied Mathematics and Nonlinear Science Series, CRC Press, Boca Raton, FL, 2011.  doi: 10.1201/b11042.  Google Scholar
[28]

Z. F. Zhang and P. F. Yao, Global smooth solutions of the quasilinear wave equation with internal velocity feedbacks, SIAM J. Control Optim., 47 (2008), 2044-2077.  doi: 10.1137/070679454.  Google Scholar

show all references

References:
[1]

I. Chueshov, Strong solutions and attractors for von Karman equations, Math USSR Sbornik, 69 (1991), 25-36.  doi: 10.1070/SM1991v069n01ABEH001230.  Google Scholar

[2]

I. ChueshovM. Eller and I. Lasiecka, On the attractor for a semilinear wave equation with critical exponent and nonlinear boundary dissipation, Commun. PDE., 27 (2002), 1901-1951.  doi: 10.1081/PDE-120016132.  Google Scholar

[3]

I. Chueshov and I. Lasiecka, Attractors for second-order evolution equations with a nonlinear damping, J. Dyn. Differ. Equ., 16 (2004), 469-512.  doi: 10.1007/s10884-004-4289-x.  Google Scholar

[4]

I. ChueshovM. Eller and I. Lasiecka, Finite dimensionality of the attractor for a semilinear wave equation with nonlinear boundary dissipation, Commun. Partial Differ. Equ., 29 (2005), 1847-1876.  doi: 10.1081/PDE-200040203.  Google Scholar

[5]

I. Chueshov and I. Lasiecka, On global attractor for 2D Kirchhoff-Boussinesq model with supercritical nonlinearity, Commun. Partial Differ. Equ., 36 (2010), 67-99.  doi: 10.1080/03605302.2010.484472.  Google Scholar

[6]

I. ChueshovIgor and I. Lasiecka, Global attractors for von Karman evolutions with a nonlinear boundary dissipation, J. Differ. Equ., 198 (2004), 196-231.  doi: 10.1016/j.jde.2003.08.008.  Google Scholar

[7]

I. Chueshov and I. Lasiecka, Attractors and long time behavior of von Karman thermoelastic plates, Appl. Math. Optim., 58 (2008), 195-241.  doi: 10.1007/s00245-007-9031-8.  Google Scholar

[8]

E. Fereisel, Global attractors for semilinear damped wave equations with supercritical exponent, J. Differ. Equ., 116 (1995), 431-447.  doi: 10.1006/jdeq.1995.1042.  Google Scholar

[9]

B. Francesca and D. Toundykov, Finite dimensional attractor for a composite system of wave/plate equations with localised damping, Nonlinearity, 23 (2010), 2271-2306.  doi: 10.1088/0951-7715/23/9/011.  Google Scholar

[10]

J. Ghidaglia and R. Temam, Regularity of the solutions of second order evolution equations and their attractors, Annali Della Scuola Normale Superiore di Pisa, 14 (1987), 485-511.   Google Scholar

[11]

J. Ghidaglia and R. Temam, Attractors of damped nonlinear hyperbolic equations, J. Math. Pure Appl., 66 (1987), 273-319.   Google Scholar

[12]

J. Hale, Asymptotic Behavior of Dissipative Systems, AMS, 1988. doi: 10.1090/surv/025.  Google Scholar

[13]

A. Haraux, Semilinear Hyperbolic Problems in Bounded Domains, In MathematicalReports, Harwood Gordon Breach, NewYork, 1987.  Google Scholar

[14]

I. Lasiecka, Finite-Dimensionality of Attractors Associated with von Karman Plate Equations and Boundary Damping, J. Differ. Equ., 117 (1995), 357-389.  doi: 10.1006/jdeq.1995.1057.  Google Scholar

[15]

I. Lasiecka, Local and global compact attractors arising in nonlinear elasticity, the case of noncompact nonlinearity and nonlinear dissipation, J. Math. Anal. Appl., 196 (1995), 332–C360. doi: 10.1006/jmaa.1995.1413.  Google Scholar

[16]

I. Lasiecka and D. Tataru, Uniform boundary stabilization of a semilinear wave equation with nonlinear boundary dissipation, Differ. Integral Equ., 6 (1993), 507-533.   Google Scholar

[17]

I. Lasiecka and R. Triggiani, Uniform stabilization of the wave equation with dirichlet or Neumann feedback control without geometrical conditions, Appl. Math. Optim., 25 (1992), 189-224.  doi: 10.1007/BF01182480.  Google Scholar

[18]

I. LasieckaI. Chueshov and F. Bucci, Global attractor for a composite system of nonlinear wave and plate equations, Commun. Pure Appl. Anal., 6 (2012), 113-140.  doi: 10.3934/cpaa.2007.6.113.  Google Scholar

[19]

I. Lasiecka and I. Chueshov, Existence, uniqueness of weak solutions and global attractors for a class of nonlinear 2D Kirchhoff-Boussinesq models, Discrete Contin. Dyn. Syst., 15 (2012), 777-809.  doi: 10.3934/dcds.2006.15.777.  Google Scholar

[20]

R. Showalter, Monotone operators in banach spaces and nonlinear partial differential equations, AMS, Providence, 1997. doi: 10.1090/surv/049.  Google Scholar

[21]

J. Simon, Compact sets in the space $L^p(0, T;B)$, Annali di Matematica Pura ed Applicata Serie, 148 (1987), 65-96.  doi: 10.1007/BF01762360.  Google Scholar

[22]

R. Temam, Infinite Dimensional Dynamical Systems in Mechanics and Physics, Springer-Verlag, 1988. doi: 10.1007/978-1-4684-0313-8.  Google Scholar

[23]

R. Triggian and P. F. Yao, Carleman estimates with no lower-order terms for general riemann wave equations. global uniqueness and observability in one shot, Appl. Math. Optim., 46 (2002), 331-375.  doi: 10.1007/s00245-002-0751-5.  Google Scholar

[24]

P. F. Yao, On the observability inequalities for the exact controllability of the wave equation with variable coefficients, SIAM J. Control Optim., 37 (1999), 1568-1599.  doi: 10.1137/S0363012997331482.  Google Scholar

[25]

P. F. Yao, Boundary controllability for the quasilinear wave equation, Appl. Math. Optim., 61 (2010), 191-233.  doi: 10.1007/s00245-009-9088-7.  Google Scholar

[26]

P. F. Yao, Global smooth solutions for the quasilinear wave equation with boundary dissipation, J. Differ. Equ., 241 (2007), 62-93.  doi: 10.1016/j.jde.2007.06.014.  Google Scholar

[27] P. F. Yao, Modeling and Control in Vibrational and Structural Dynamics. A differential geometric approach. Chapman Hall/CRC Applied Mathematics and Nonlinear Science Series, CRC Press, Boca Raton, FL, 2011.  doi: 10.1201/b11042.  Google Scholar
[28]

Z. F. Zhang and P. F. Yao, Global smooth solutions of the quasilinear wave equation with internal velocity feedbacks, SIAM J. Control Optim., 47 (2008), 2044-2077.  doi: 10.1137/070679454.  Google Scholar

[1]

Wided Kechiche. Global attractor for a nonlinear Schrödinger equation with a nonlinearity concentrated in one point. Discrete & Continuous Dynamical Systems - S, 2021  doi: 10.3934/dcdss.2021031

[2]

Pengyan Ding, Zhijian Yang. Well-posedness and attractor for a strongly damped wave equation with supercritical nonlinearity on $ \mathbb{R}^{N} $. Communications on Pure & Applied Analysis, 2021, 20 (3) : 1059-1076. doi: 10.3934/cpaa.2021006

[3]

Masahiro Ikeda, Ziheng Tu, Kyouhei Wakasa. Small data blow-up of semi-linear wave equation with scattering dissipation and time-dependent mass. Evolution Equations & Control Theory, 2021  doi: 10.3934/eect.2021011

[4]

Hui Yang, Yuzhu Han. Initial boundary value problem for a strongly damped wave equation with a general nonlinearity. Evolution Equations & Control Theory, 2021  doi: 10.3934/eect.2021019

[5]

Emanuela R. S. Coelho, Valéria N. Domingos Cavalcanti, Vinicius A. Peralta. Exponential stability for a transmission problem of a nonlinear viscoelastic wave equation. Communications on Pure & Applied Analysis, , () : -. doi: 10.3934/cpaa.2021055

[6]

Yanling Shi, Junxiang Xu. Quasi-periodic solutions for nonlinear wave equation with Liouvillean frequency. Discrete & Continuous Dynamical Systems - B, 2021, 26 (7) : 3479-3490. doi: 10.3934/dcdsb.2020241

[7]

Daoyin He, Ingo Witt, Huicheng Yin. On the strauss index of semilinear tricomi equation. Communications on Pure & Applied Analysis, 2020, 19 (10) : 4817-4838. doi: 10.3934/cpaa.2020213

[8]

Carmen Cortázar, M. García-Huidobro, Pilar Herreros, Satoshi Tanaka. On the uniqueness of solutions of a semilinear equation in an annulus. Communications on Pure & Applied Analysis, , () : -. doi: 10.3934/cpaa.2021029

[9]

Zhi-Min Chen, Philip A. Wilson. Stability of oscillatory gravity wave trains with energy dissipation and Benjamin-Feir instability. Discrete & Continuous Dynamical Systems - B, 2012, 17 (7) : 2329-2341. doi: 10.3934/dcdsb.2012.17.2329

[10]

Brahim Alouini. Finite dimensional global attractor for a class of two-coupled nonlinear fractional Schrödinger equations. Evolution Equations & Control Theory, 2021  doi: 10.3934/eect.2021013

[11]

Carlos Fresneda-Portillo, Sergey E. Mikhailov. Analysis of Boundary-Domain Integral Equations to the mixed BVP for a compressible stokes system with variable viscosity. Communications on Pure & Applied Analysis, 2019, 18 (6) : 3059-3088. doi: 10.3934/cpaa.2019137

[12]

Sergey E. Mikhailov, Carlos F. Portillo. Boundary-Domain Integral Equations equivalent to an exterior mixed BVP for the variable-viscosity compressible Stokes PDEs. Communications on Pure & Applied Analysis, 2021, 20 (3) : 1103-1133. doi: 10.3934/cpaa.2021009

[13]

Mohamed Ouzahra. Approximate controllability of the semilinear reaction-diffusion equation governed by a multiplicative control. Discrete & Continuous Dynamical Systems - B, 2021  doi: 10.3934/dcdsb.2021081

[14]

Christos Sourdis. A Liouville theorem for ancient solutions to a semilinear heat equation and its elliptic counterpart. Electronic Research Archive, , () : -. doi: 10.3934/era.2021016

[15]

Tayeb Hadj Kaddour, Michael Reissig. Global well-posedness for effectively damped wave models with nonlinear memory. Communications on Pure & Applied Analysis, , () : -. doi: 10.3934/cpaa.2021057

[16]

Tomoyuki Tanaka, Kyouhei Wakasa. On the critical decay for the wave equation with a cubic convolution in 3D. Discrete & Continuous Dynamical Systems, 2021  doi: 10.3934/dcds.2021048

[17]

Kazuhiro Kurata, Yuki Osada. Variational problems associated with a system of nonlinear Schrödinger equations with three wave interaction. Discrete & Continuous Dynamical Systems - B, 2021  doi: 10.3934/dcdsb.2021100

[18]

Abderrazak Chrifi, Mostafa Abounouh, Hassan Al Moatassime. Galerkin method of weakly damped cubic nonlinear Schrödinger with Dirac impurity, and artificial boundary condition in a half-line. Discrete & Continuous Dynamical Systems - S, 2021  doi: 10.3934/dcdss.2021030

[19]

Isabeau Birindelli, Françoise Demengel, Fabiana Leoni. Boundary asymptotics of the ergodic functions associated with fully nonlinear operators through a Liouville type theorem. Discrete & Continuous Dynamical Systems, 2021, 41 (7) : 3021-3029. doi: 10.3934/dcds.2020395

[20]

Thierry Cazenave, Ivan Naumkin. Local smooth solutions of the nonlinear Klein-gordon equation. Discrete & Continuous Dynamical Systems - S, 2021, 14 (5) : 1649-1672. doi: 10.3934/dcdss.2020448

2019 Impact Factor: 1.105

Article outline

[Back to Top]